MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3-A
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra engine canister (canister) and penumbra engine (engine).During the procedure, the physician placed the canister in the engine and noticed that the engine was not achieving vacuum pressure.It was reported that only two of the four indicator lights on the engine were illuminated; therefore, the canister was removed.The procedure was completed using another canister and the same engine.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: there was no visible damage to the canister.Conclusions: evaluation of the returned canister revealed a functional device.During the functional test, the canister was connected to a demonstration engine pump.The pump was powered on and all four indicator lights illuminated as the canister achieved vacuum pressure within specification.The root cause of the reported complaint could not be determined.The supplier performs 100% visual and functional inspection prior to shipping to penumbra.Penumbra performs packaging and label inspection upon receipt prior to shipment to customer.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10037369
Report Number3005168196-2020-00626
Device Sequence Number11466402
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3-A
Device Catalogue NumberPAPS3
Device Lot NumberS11585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005